Alert archive / Louisiana / Freeze Warnings in 2011
Freeze Warning 28, NWS Lake Charles, LA
NWS Lake Charles, LA issued this freeze warning at Dec 17, 2011, 2:44 PM CST for Avoyelles Parish, Rapides Parish, Louisiana. It took effect at Dec 18, 2011, 5:00 AM CST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2011, 2:44 PM CST (20:44 UTC)
- In effect from
- Dec 18, 2011, 5:00 AM CST
- Expired
- Dec 18, 2011, 7:00 AM CST
- In force
- 2 hr
- Issued by
- NWS Lake Charles, LA
Counties Avoyelles Parish, LA, Rapides Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
713 WWUS74 KLCH 172044 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 244 PM CST SAT DEC 17 2011 ...FREEZING TEMPERATURES LATE TONIGHT IN CENTRAL LOUISIANA... .HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT. COMBINED WITH DEW POINTS ALREADY BELOW 30 DEGREES AND WINDS BECOMING NEARLY CALM, IDEAL RADIATIONAL COOLING WILL ALLOW THE TEMPERATURES TO SLIP TO THE FREEZING MARK IN PORTIONS OF CENTRAL LOUISIANA LATER TONIGHT. LAZ028-029-180500- /O.NEW.KLCH.FZ.W.0028.111218T1100Z-111218T1300Z/ RAPIDES-AVOYELLES- INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE... BUNKIE...COTTONPORT...SIMMESPORT...MANSURA 244 PM CST SAT DEC 17 2011 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 7 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 7 AM CST SUNDAY. * TEMPERATURE...32 DEGREES. * IMPACTS...A LIGHT FREEZE WILL AFFECT PETS AS WELL AS TENDER TROPICAL PLANTS AND VEGETATION INCLUDING LEAVES ON CITRUS TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ SWEENEY
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Dec 17, 11:49 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Dec 17, 11:49 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1149 AM CST SAT DEC 17 2011
.DISCUSSION...
FOR 18Z TAF ISSUANCE.
&&
.AVIATION...
PESKY LOW CLOUDS HAVE FINALLY DISSIPATED ACROSS THE AREA...LEAVING
BEHIND A MAINLY CLEAR SKY. SATELLITE IMAGERY/SFC OBS INDICATING
SOME MID-LEVEL CLOUDINESS STREAMING OVER KBPT/KLCH BUT THIS DECK
IS ALSO LESSENING AS DRIER AIR CONTINUES TO WORK OVER THE REGION.
MAINLY EXPECTING JUST SOME CIRRUS THROUGH THE PERIOD. DECENT NRLY
WINDS ONGOING WILL RELAX THROUGH THE DAY...THEN SHIFT TO A MORE
ERLY DIRECTION AFTER SUNRISE TOMORROW.
25
&&
.PREV DISCUSSION... /ISSUED 918 AM CST SAT DEC 17 2011/
UPDATE...CLEARING SKIES AND SUBSIDENCE WITH HIGH PRESSURE
BUILDING IN FROM THE NORTHWEST. WEAKENING COLD ADVECTION. WILL
TWEAK TEMPS UP A COUPLE OF DEGREES IN RESPONSE OVER MOST AREAS.
MARINE...CURRENT HAZARD ON THE COASTALS LOOK GOOD ON MAINTAINING
CAUTION THROUGH THE END OF TODAY.
SWEENEY
PREV DISCUSSION... /ISSUED 545 AM CST SAT DEC 17 2011/
AVIATION...
IFR/MVFR CIGS WILL GRADUALLY ERODE FM N TO S THIS MORNING AS DRIER
AIR WORKS ITS WAY INTO THE REGION WHILE A SCT MIDLVL DECK WILL
CROSS THE REGION TODAY ON NWLY WINDS ALOFT. EXPECT ALL SITES TO
BECOME VFR BY 15Z-16Z. NLY SFC WINDS 8-13 KT THIS MORNING WILL
DIMINISH DURING THE AFTN AS HIGH PRESSURE BUILDS INTO THE AREA
WITH VFR CONDITIONS PERSISTING THROUGH THE FCST PD.
PREV DISCUSSION... /ISSUED 525 AM CST SAT DEC 17 2011/
DISCUSSION...
A BIT OF SOME NEEDED RAIN YESTERDAY WITH CLOUDS LINGERING THRU
THE OVERNIGHT HOURS ON NORTHEAST WINDS. THE FRONT THAT MOVED
THROUGH IS NOW LOCATED OVER THE NORTHERN GULF AT THIS TIME.
TEMPERATURES ARE RANGING FROM THE 20S ACROSS THE DAKOTA'S TO AS
FAR SOUTH AS NORTHERN ARKANSAS. 40S ACROSS CENTRAL LOUISIANA AND
LAKES REGION OF SOUTHEAST TEXAS AND 50S DOWN TOWARDS THE COAST.
HIGH PRESSURE IS ANCHORED OVER TEXAS THIS MORNING WITH CLOUDS
STRETCHING FROM CENTRAL TEXAS INTO LOUISIANA AND MISSISSIPPI.
THE BAD NEWS IS THE CLOUDS ARE EXPECTED TO HOLD THRU THE DAY AND
THIS WILL KEEP US A BIT COOLER ON NORTHEAST WINDS. BY TONIGHT THE
CLOUDS WILL BEGIN TO BREAKING UP AS THE WINDS WILL DROP. WE ARE
THEREFORE LOOKING AT SOME LOCATIONS DROPPING TO AROUND FREEZING
MARK FROM THE LAKES REGION TO ALEXANDRIA IN CENTRAL LOUISIANA.
TOMORROW WILL SEE THE FIRST SIGN OF THE SUN IN DAYS WITH TEMPS
MOVING BACK INTO THE MID 60S AS WINDS WILL KICK AROUND TO THE SE
AND THE SURFACE HIGH MOVING INTO THE MID-ATLANTIC STATES. WE ARE
NOW IN A PROGRESSIVE PATTERN WHICH MEANS ANOTHER FRONT IS EXPECTED
TO DEVELOP AND MOVE DOWN INTO THE REGION WITH A SURFACE LOW OVER
WEST TEXAS TRAVELING EAST INTO NORTHEAST TEXAS BY TUESDAY MORNING.
WHAT THIS WILL MEAN IS ANOTHER ROUND OF SHOWERS STARTING LATE
MONDAY AND INCREASING INTO TUESDAY. STORMS EXPECTED TO END LATE
TUESDAY AS COOLER AIR MOVES DOWN OUT OF THE PLAIN STATES.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 65 41 64 49 69 / 10 10 10 10 20
KBPT 65 41 65 51 70 / 10 10 10 10 30
KAEX 59 34 65 42 68 / 10 10 10 10 20
KLFT 64 39 65 44 70 / 10 10 10 10 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
&&Hazardous weather outlook, Dec 17, 3:56 AM CST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 356 AM CST SAT DEC 17 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-181000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WESTERN CAMERON-EASTERN CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 356 AM CST SAT DEC 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT DRY...CLOUDY AND COOL TODAY ON NORTHEAST WINDS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE REGION ON TUESDAY AHEAD OF A COLD FRONT. NOT LOOKING AT ANY SEVERE WEATHER WITH THE NEXT SYSTEM. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Freeze Warnings in Louisiana, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.